Alert archive / Michigan / Frost Advisories in 2014
Frost Advisory 8, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this frost advisory at Oct 11, 2014, 2:23 PM EDT for 15 counties in Michigan. It took effect at Oct 12, 2014, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2014, 2:23 PM EDT (18:23 UTC)
- In effect from
- Oct 12, 2014, 2:00 AM EDT
- Expired
- Oct 12, 2014, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Clinton County, MI, Eaton County, MI, Ingham County, MI, Ionia County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 11 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -130 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at Oct 11, 1:46 PM EDT, 37 minutes earlier.
Area forecast discussion, Oct 11, 1:46 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 146 PM EDT SAT OCT 11 2014 LATEST UPDATE... AVIATION .SYNOPSIS... ISSUED AT 245 AM EDT SAT OCT 11 2014 A LARGE AREA OF HIGH PRESSURE WILL REMAIN CENTERED OVER THE GREAT LAKES REGION THROUGH THE WEEKEND. THIS FAIR WEATHER SYSTEM WILL PROVIDE THE AREA WITH DRY AND COOLER THAN NORMAL WEATHER. A DEEPENING LOW PRESSURE SYSTEM WILL TRACK THROUGH MICHIGAN MONDAY INTO TUESDAY BRINGING WITH IT UNSETTLED WEATHER. && .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 245 AM EDT SAT OCT 11 2014 WILL KEEP THE FREEZE WARNING GOING THROUGH 9 AM TODAY. TEMPERATURES CONTINUE TO FALL THROUGH THE 30S...WITH MUCH OF THE REGION NORTH OF A MUSKEGON TO LANSING LINE ALREADY AT OR BELOW FREEZING. MODELS ARE NOT IN GOOD AGREEMENT WITH REGARDS TO THE LOW PRESSURE SYSTEM THAT TRACKS IN OUR DIRECTION ON MONDAY. THE NAM TRENDED DEEPER WITH THE LOW AND ALLOWS FOR RELATIVELY DECENT SURFACE BASED INSTABILITY TO DEVELOP ON MONDAY. THAT COUPLED WITH STRONGER SHEAR AND DYNAMICS SUGGESTS A RISK FOR SEVERE WEATHER. HOWEVER THE GFS AND MORE SO THE NEW HIGH RES EURO KEEP THE BETTER INSTABILITY SOUTH OF MI AN THE LOW IS NOT AS DEEP WITH THESE MODELS....SO NOT CONFIDENT ON THIS RISK FOR SEVERE WEATHER. I WILL MAINTAIN THE HIGHEST POPS FOR MONDAY WITH THE DEEPER MOISTURE ARRIVING ALONG WITH INCREASING MID LEVEL HEIGHT FALLS. THE ELEVATED WARM FRONT ARRIVES SUNDAY AFTERNOON INTO SUNDAY NIGHT. THERE IS SOME LIFT IN THE DGZ AS THIS FEATURE TRACKS NORTHWARD. AS A RESULT WE COULD SEE SOME SCATTERED SHOWERS. OVERALL THE INSTABILITY THROUGH SUNDAY NIGHT STAYS SOUTH OF THE MI BORDER. I WILL HOLD ONTO THE POTENTIAL FOR SOME SHOWERS. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 245 AM EDT SAT OCT 11 2014 THE MAIN FOCUS OF THE LONG TERM IS THE DEVELOPMENT AND EVOLUTION OF A LOW AS IT MOVES THROUGH THE GREAT LAKES. PRETTY BIG DIFFERENCES EXIST BETWEEN THE GFS AND ECMWF REGARDING THIS LOW...THE MAIN ONE BEING THAT THE ECMWF CUTS OFF THE LOW AS IT MOVES ACROSS THE MISSISSIPPI AND THE GFS DOESN/T. AS A RESULT...THE ECMWF IS MUCH SLOWER TO MOVE THE LOW THROUGH THE SOUTHERN GREAT LAKES COMPARED TO THE GFS. DUE THE LARGE DIFFERENCES...WE DIDN/T MAKE MANY CHANGES TO THE GRIDS. MONDAY NIGHT THROUGH TUESDAY LOOKS TO BE PRETTY WET. STRONG LLJ WILL BE MOVING THROUGH LOWER MICHIGAN MONDAY NIGHT. GFS HAS 70KTS PROGD AT H85. INSTABILITY IS A LIMITING FACTOR THOUGH SO THE POSSIBILITY OF SVR STORMS APPEARS LIMITED. ONCE THE LOW MOVES BY...WHICH COULD TAKE A WHILE IF THE ECMWF IS CORRECT...WE/LL SEE MORE STRATIFORM SHOWERS AS THE UPPER LOW MOVES OVER THE GREAT LAKES. WE DECREASED POPS WEDNESDAY WITH THE THOUGHT THAT THE LOW WILL EITHER MOVE EAST OR WEAKEN AS IT OCCLUDES. ANOTHER COLD FRONT TOWARD THE END OF THE WEEK WILL RESULT IN MORE SHOWERS FRIDAY. HIGHS WILL BE IN THE LOWER 60S THROUGH MUCH OF NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 145 PM EDT SAT OCT 11 2014 CONFIDENCE IS HIGH THAT VFR WEATHER WILL CONTINUE OVER THE NEXT 24-36 HOURS. VARIABLE WINDS UNDER 10 KNOTS WILL BECOME SOUTHEASTERLY AT AROUND 10 KNOTS ON SUNDAY. && .MARINE... ISSUED AT 245 AM EDT SAT OCT 11 2014 WILL NEED TO MONITOR THE POTENTIAL FOR GALE FORCE WINDS MONDAY. A LOW LEVEL JET WILL ARRIVE WITH THE WARM FRONT LIFTING NORTHWARD THROUGH THE REGION. UNCERTAINTY EXISTS AT THIS TIME AS FAR AS THE STRENGTH AND TIMING OF THE LOW LEVEL JET. AT THIS POINT WILL NOT GO WITH ANY HEADLINES AND CONTINUE TO MONITOR THE POTENTIAL SITUATION CLOSELY. && .HYDROLOGY... ISSUED AT 245 AM EDT SAT OCT 11 2014 WITH THE PASSAGE OF A DEEPENING LOW PRESSURE SYSTEM THAT WILL TAP GULF MOISTURE NEXT WEEK WILL LIKELY FEATURE ABOVE NORMAL PRECIPITATION. MOST LOCATIONS ARE EXPECTED TO SEE OVER AN INCH OF RAIN. THIS SUPPORTS RISING RIVER LEVELS. AT THIS POINT FLOODING DOES NOT LOOK LIKELY...BUT IT WILL NEED TO BE MONITORED CLOSELY IN THE COMING DAY. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...MJS SHORT TERM...MJS LONG TERM...93 AVIATION...MEADE HYDROLOGY...MJS MARINE...MJS
Hazardous weather outlook, Oct 11, 10:07 AM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1007 AM EDT SAT OCT 11 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-120900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1007 AM EDT SAT OCT 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FROST AND FREEZING TEMPERATURES WILL BE LIKELY ONCE AGAIN FOR OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE IN THE MONDAY THROUGH TUESDAY TIMEFRAME. CURRENTLY THE SLIGHT RISK AREA FOR SEVERE WEATHER IS JUST SOUTH OF THE MICHIGAN BORDER FOR MONDAY INTO MONDAY NIGHT. THIS WILL NEED TO BE MONITORED CLOSELY. HEAVY RAIN WILL BE POSSIBLE LATER MONDAY THROUGH TUESDAY. THIS WILL LIKELY LEAD TO RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-120900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1007 AM EDT SAT OCT 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE IN THE MONDAY THROUGH TUESDAY TIMEFRAME. WINDS AND WAVES WILL LIKELY BECOME HAZARDOUS TO SMALL CRAFT MONDAY AND PERSIST THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJS NJJ
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 2:23 PM EDT | Freeze Warning | GRR | Clare, Gratiot, Isabella, Lake, Mecosta, Montcalm and 2 more | 19 hr |
Nearby
Frost Advisories in Michigan, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.